Alert archive / Montana / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Jan 14, 2006, 2:55 PM MST. It took effect at Jan 14, 2006, 11:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 2:55 PM MST (21:55 UTC)
- In effect from
- Jan 14, 2006, 11:00 PM MST
- Expired
- Jan 15, 2006, 2:18 PM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 142155 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MST SAT JAN 14 2006 .A MOIST PACIFIC STORM SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES TONIGHT AND ACROSS MONTANA SUNDAY. RAIN AND MOUNTAIN SNOW WILL DEVELOP LATE THIS EVENING OVER SOUTHWEST MONTANA WITH SNOW LEVELS LOWERING TO THE VALLEY FLOORS BY SUNDAY MORNING. SNOW WILL BECOME HEAVY AT TIMES ABOVE 6000 FEET LATE TONIGHT THROUGH TOMORROW MORNING BEFORE DIMINISHING LATE SUNDAY AFTERNOON. MTZ008-015-055-150500- /O.NEW.KTFX.WS.W.0002.060115T0600Z-060116T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN... WEST YELLOWSTONE 255 PM MST SAT JAN 14 2006 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY. RAIN AND MOUNTAIN SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH SUNDAY AFTERNOON OVER THE MOUNTAINS. SNOW WILL BECOME HEAVY AT TIMES LATE TONIGHT THROUGH SUNDAY MORNING BEFORE DIMINISHING LATE SUNDAY AFTERNOON. SNOW LEVELS WILL LOWER TO THE VALLEY FLOORS SUNDAY MORNING WITH TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES EXPECTED IN THE MOUNTAINS ABOVE 6000 FEET AND 1 TO 3 INCHES BELOW 6000 FEET. IN ADDITION...WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH OVER THE HIGHER TERRAIN...CAUSING AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES REDUCED TO LESS THAN A QUARTER MILE AT TIMES...ESPECIALLY ACROSS MOUNTAIN PASSES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
4 follow-up statements
000 WWUS45 KTFX 150358 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 858 PM MST SAT JAN 14 2006 .A MOIST PACIFIC STORM SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES TONIGHT AND ACROSS MONTANA SUNDAY. RAIN AND MOUNTAIN SNOW WILL DEVELOP BY MIDNIGHT OVER SOUTHWEST MONTANA WITH SNOW LEVELS LOWERING TO THE VALLEY FLOORS BY SUNDAY MORNING. SNOW WILL BECOME HEAVY AT TIMES ABOVE 6000 FEET LATE TONIGHT THROUGH SUNDAY MORNING BEFORE DIMINISHING LATE SUNDAY AFTERNOON. MTZ008-015-055-151300- /O.CON.KTFX.WS.W.0002.060115T0600Z-060116T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN... WEST YELLOWSTONE 858 PM MST SAT JAN 14 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. RAIN AND MOUNTAIN SNOW HAS DEVELOPED OVER THE CONTINENTAL DIVIDE AND WILL SPREAD EAST ACROSS THE REMAINDER OF SOUTHWEST MONTANA OVERNIGHT. SNOW WILL BECOME HEAVY AT TIMES LATE TONIGHT THROUGH SUNDAY MORNING BEFORE DIMINISHING LATE SUNDAY AFTERNOON. SNOW LEVELS WILL LOWER TO THE VALLEY FLOORS SUNDAY MORNING WITH TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES EXPECTED IN THE MOUNTAINS ABOVE 6000 FEET AND 1 TO 3 INCHES BELOW 6000 FEET. IN ADDITION...WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH OVER THE HIGHER TERRAIN...CAUSING AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES REDUCED TO LESS THAN A QUARTER MILE AT TIMES...ESPECIALLY ACROSS MOUNTAIN PASSES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 151133 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 433 AM MST SUN JAN 15 2006 .A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS MONTANA TODAY. SNOW WILL CONTINUE ACROSS THE SOUTHWEST MONTANA MOUNTAINS...WITH OCCASIONAL SNOW IN THE VALLEYS. SNOW WILL BE HEAVY AT TIMES ABOVE 6000 FEET...WITH SEVERAL MORE INCHES POSSIBLE. A PASSING COLD FRONT WILL BRING GUSTY WEST TO NORTHWEST SURFACE WINDS...CAUSING REDUCED VISIBILITIES DUE TO BLOWING SNOW. THE SNOW AND WIND WILL DIMINISH THIS EVENING. MTZ008-015-055-151700- /O.CON.KTFX.WS.W.0002.000000T0000Z-060116T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN... WEST YELLOWSTONE 433 AM MST SUN JAN 15 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 6000 FEET... SNOW WILL CONTINUE ACROSS THE MOUNTAINS OF SOUTHWEST MONTANA INTO THIS AFTERNOON. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 6 INCHES CAN BE EXPECTED ABOVE 6000 FEET...WITH TOTAL STORM ACCUMULATIONS OF 4 TO 11 INCHES BY THIS EVENING. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. VISIBILITIES WILL BE REDUCED TO A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. THE SNOW AND WIND WILL DIMINISH THIS EVENING. OCCASIONAL SNOW CAN ALSO BE EXPECTED TODAY IN THE VALLEYS. NEW SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH TOTAL STORM ACCUMULATIONS OF 1 TO 4 INCHES BY THIS EVENING. THE SNOW WILL TAPER OFF THIS EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 151648 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 948 AM MST SUN JAN 15 2006 .A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS MONTANA TODAY. SNOW WILL CONTINUE ACROSS THE SOUTHWEST MONTANA MOUNTAINS...WITH OCCASIONAL SNOW IN THE VALLEYS. SNOW WILL BE HEAVY AT TIMES ABOVE 6000 FEET...WITH SEVERAL MORE INCHES POSSIBLE. A PASSING COLD FRONT WILL BRING GUSTY WEST TO NORTHWEST SURFACE WINDS...CAUSING REDUCED VISIBILITIES DUE TO BLOWING SNOW. THE SNOW AND WIND WILL DIMINISH THIS EVENING. MTZ008-015-055-160000- /O.CON.KTFX.WS.W.0002.000000T0000Z-060116T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN... WEST YELLOWSTONE 948 AM MST SUN JAN 15 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 6000 FEET... SNOW WILL CONTINUE ACROSS THE MOUNTAINS OF SOUTHWEST MONTANA INTO THIS AFTERNOON. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED ABOVE 6000 FEET...WITH TOTAL STORM ACCUMULATIONS OF 4 TO 12 INCHES BY THIS EVENING. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. VISIBILITIES WILL BE REDUCED TO A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. THE SNOW AND WIND WILL DIMINISH THIS EVENING. OCCASIONAL SNOW CAN ALSO BE EXPECTED TODAY IN THE VALLEYS. NEW SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH TOTAL STORM ACCUMULATIONS OF 1 TO 4 INCHES BY THIS EVENING. THE SNOW WILL TAPER OFF THIS EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 152118 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 218 PM MST SUN JAN 15 2006 MTZ008-015-055-152230- /O.CAN.KTFX.WS.W.0002.000000T0000Z-060116T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN... WEST YELLOWSTONE 218 PM MST SUN JAN 15 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. SNOWFALL HAS DIMINISHED OVER SOUTHWEST MONTANA THIS AFTERNOON AND ONLY SCATTERED SNOW SHOWERS ARE EXPECTED THROUGH THE EVENING. WIND SPEEDS WILL ALSO DIMINISH THIS EVENING ENDING THE THREAT OF BLOWING SNOW. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 2:12 PM MST, 43 minutes earlier.
Area forecast discussion, Jan 14, 2:12 PM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 212 PM MST SAT JAN 14 2006 .DISCUSSION... TONIGHT THROUGH MONDAY...AFTER A DAY THAT SAW RECORD HIGH TEMPERATURES IN PARTS OF CENTRAL MONTANA A SIGNIFICANT CHANGE IN THE WEATHER IS EXPECTED TONIGHT. AN UPPER LEVEL TROUGH HAS MOVED INLAND FROM THE WEST COAST AND WILL MARCH EASTWARD TONIGHT...PASSING THROUGH MY CWA BY SUNDAY NIGHT. IN THE SOUTHWEST FLOW TONIGHT AND SUNDAY MORNING EXPECT CONSIDERABLE SNOWFALL IN THE MOUNTAINS OF SOUTHWEST MONTANA. ALONG WITH THE SNOW WILL BE SOME GUSTY WINDS WHICH WILL MAKE FOR SOME DANGEROUS CONDITIONS ESPECIALLY GOING THROUGH THE MOUNTAIN PASSES SO HAVE DECIDED TO ISSUE A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET IN EXTREME SOUTHWEST MONTANA FOR LATE TONIGHT AND SUNDAY. OTHER AREAS WILL SEE SEVERAL INCHES OF NEW SNOWFALL IN THE MOUNTAINS AND A COUPLE INCHES OVER THE PLAINS. SNOW WILL TAPER OFF SUNDAY NIGHT AND WILL ONLY SEE A FEW SHOWERS OVER THE MOUNTAINS BY MONDAY AS THE TROUGH MOVES OFF INTO THE DAKOTAS AND A RIDGE BUILDS UP OVER THE WESTERN STATES. IN ADDITION TO THE SNOW THE TROUGH WILL BRING MUCH COOLER...THOUGH STILL SLIGHTLY ABOVE NORMAL...TEMPERATURES. WINDS WILL BE ON THE BREEZY SIDE THROUGH THE SHORT TERM WITH WINDY CONDITIONS ON SUNDAY. THOMSON MONDAY NIGHT THROUGH THURSDAY NIGHT...LITTLE CHANGE TO THE FORECAST. WEAK UPPER LEVEL RIDGE MONDAY NIGHT MOVES EASTWARD TUESDAY. WARM FRONT OVER CWA TUESDAY AFTERNOON FOLLOWED BY ANOTHER COLD FRONT WEDNESDAY NIGHT. UPPER LEVEL TROF TO MOVE THROUGH THURSDAY AND THURSDAY NIGHT WITH NORTHWEST FLOW ALOFT. PRECIPITATION REMAINS MAINLY OVER THE WESTERN AND SOUTHWESTERN ZONES. STRONG AND GUSTY WINDS CAN BE EXPECTED ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND NORTH CENTRAL ZONES. TEMPERATURES WILL REMAIN ABOVE NORMAL. CAMP FRIDAY AND SATURDAY...A NORTHWEST TO WESTERLY FLOW INDICATED BY THE LATEST MODELS SUGGEST A RETURN TO COOLER MORE SEASONAL TEMPERATURES WITH SNOW FOR THE MOUNTAINS. THE PLAINS HAVE A SLIGHT CHANCE FOR ISOLATED PRECIPITATION. BREEZY CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT WILL ALSO ACCOMPANY THIS NORTHWEST TO WESTERLY FLOW ALOFT. SAUCIER && .AVIATION... UPDATED 1800Z. AN UPPER LEVEL HIGH PRESSURE RIDGE IS EAST OF THE AREA AND A LOW PRESSURE TROF IS MOVING THROUGH THE PACIFIC NORTHWEST. MODERATELY STRONG AND GUSTY WINDS WILL DEVELOP AFTER 06Z SUNDAY OVER THE ROCKIES AND ADJACENT PLAINS. MOISTURE WILL INCREASE OVER THE AREA AS THE TROUGH MOVES CLOSER TO THE ROCKIES. MOUNTAIN SNOW WILL DEVELOP OVERNIGHT WITH LOCAL IFR CONDITIONS OVER THE WESTERN MOUNTAINS....ELSEWHERE VFR CONDITIONS WILL PREVAIL THROUGH 18Z SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 31 41 18 37 / 30 20 20 0 CTB 28 36 17 34 / 30 30 30 0 HLN 29 40 19 37 / 40 20 20 0 BZN 25 34 9 31 / 40 40 20 10 WEY 8 26 -10 20 / 60 60 30 20 DLN 23 29 9 27 / 50 30 20 10 HVR 28 41 18 36 / 30 30 30 0 LWT 30 38 18 35 / 40 40 30 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY FOR MTZ008-MTZ015-MTZ055 FOR ELEVATIONS ABOVE 6000 FEET. && SHORT TERM...THOMSON LONG TERM...CAMP/SAUCIER AVIATION...ZELZER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 14, 2:37 PM MST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MST SAT JAN 14 2006 MTZ009-048-152145- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 237 PM MST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM WILL BRING SNOW TO THE MOUNTAINS TONIGHT THROUGH SUNDAY. ACCUMULATIONS OF 6 TO 8 INCHES CAN BE EXPECTED ABOVE 6000 FEET. SNOW LEVELS WILL LOWER DOWN TO THE PLAINS TONIGHT...WITH AN INCH OR TWO OF SNOW POSSIBLE BY MORNING. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL ALSO DEVELOP. THE COMBINATION OF THE SNOW AND WIND WILL CAUSE REDUCED VISIBILITIES DUE TO BLOWING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>013-044>047-049>051-152145- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- 237 PM MST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A CHANCE OF FREEZING RAIN WILL DEVELOP AROUND MIDNIGHT AND WILL LAST THROUGH EARLY MORNING. LITTLE ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ014-052>054-152145- CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-MEAGHER- 237 PM MST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-152145- BEAVERHEAD-MADISON-GALLATIN- 237 PM MST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM WILL BRING SNOW TO THE MOUNTAINS TONIGHT THROUGH SUNDAY. ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED ABOVE 6000 FEET. SNOW LEVELS WILL LOWER DOWN TO VALLEY FLOORS TONIGHT...WITH 1 TO 3 INCHES OF SNOW POSSIBLE BY MORNING. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL ALSO DEVELOP. THE COMBINATION OF THE SNOW AND WIND WILL CAUSE REDUCED VISIBILITIES DUE TO BLOWING SNOW. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Warnings in Montana, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.